MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA PROGREAT CATHETER

TERUMO CORPORATION, ASHITAKA PROGREAT CATHETER
Catalog Number MC*PE28131YB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi number not required for this product code/lot# combination, the di portion has been provided.The actual device has not been received by the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted within 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history record and shipping inspection record of the involved product/lot# combination was conducted with no relevant findings.A review of the complaint history files confirmed no previous reports for the involved product/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported device separation during a procedure.Follow up communication with the user facility confirmed the following information: 76mm of the proximal end of the catheter became separated; the attending tech reported that the separation of the catheter occurred outside of the patient's body during removal; the procedure was completed; and the patient's condition was reported as good with no impact.
 
Additional Manufacturer Narrative
This report is being submitted as follow up # 1 to provide the returned sample evaluation results.(b)(4).The actual device was returned to the manufacturer for evaluation.Visual inspection found the actual sample consisted of a fractured segment of the catheter and the main body of the catheter combined with the guidewire.It was found to be impossible to withdraw the guidewire from the main body of the catheter due to their tight adhesion with each other with solidified blood.Hereinafter, the main body of the catheter combined with the guide wire is called "main body" in this report.The total length of the catheter was measured and found to have been stretched by approximately 50mm.Due to this elongation, it cannot be determined if there is any segment missing from the catheter.Magnifying inspection of the fractured segment revealed it had been crushed in multiple locations.The catheter shaft was noted to have been elongated with the stainless steel reinforcement being exposed.Electron microscopic inspection of the fracture ends of the stainless steel reinforcement revealed the reinforcing wires had been diminished toward the ends.The outside and inside diameters were measured and confirmed to meet manufacturing specifications.The tensile force was determined on the undamaged segment and confirmed to meet manufacturing specification.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the available information, it is likely that the actual sample was subjected to a pulling force which exceeded the product strength, resulting in the fracture of the catheter.The labeling does address the potential for such an event in the instructions-for-use (ifu) with statements such as: "if any resistance is felt, do not remove the catheter by force.Withdraw the catheter carefully together with the guiding catheter.Removing the catheter by force may result in the catheter breakage/separation, which may necessitate retrieval." all available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.

Brand Name
PROGREAT CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6122508
Report Number9681834-2016-00273
Device Sequence Number632662
Product Code KRA
UDI-Device Identifier04987350771810
UDI-Public04987350771810
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue NumberMC*PE28131YB
Device Lot Number151113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR